zbMATH — the first resource for mathematics

Nonlinear evolution equations with nonmonotonic perturbations. (English) Zbl 0682.34010
In this interesting paper the author considers the existence of solutions of the initial value problem \[ (1)\quad \frac{du}{dt}+Au+G(u)=f,\quad 0<t<T,\quad u(0)=u_ 0, \] where A is a monotone operator from V into U, V is a reflexive Banach space densely and compactly imbedded in a real Hilbert space H, G: \(V\to H\) is a continuous mapping and \(f(0,T)\to V'\) is a measurable function. The author’s argument is based on the previous results for pseudo monotonic mappings. The assumption of the problem implies neither that A generates a compact semigroups, nor that G is a completely continuous mapping. The author proves two main theorems applying three proved prepositions. So it is difficult to reproduce the five proofs here. The author draws the attention to the fact that the monotone mapping A can be replaced by a family of mappings A(t) say. Finally some examples and remarks are given at the end of the paper where he also presents a number of recent references for relevant further discussions of the topics covered in this paper.
Reviewer: F.M.Ragab

34A34 Nonlinear ordinary differential equations and systems
47A99 General theory of linear operators
Full Text: DOI
[1] Attouch, A.; Damlamian, A., On multivalued evolution equations in Hilbert spaces, Israel J. math., 12, 373-390, (1972) · Zbl 0243.35080
[2] Barbu, V., Nonlinear semigroups and evolution equations in Banach spaces, (1976), Noordhoff Leyden
[3] Barbu, V.; Precupanu, Th., Convexity and optimization in Banach spaces, (1975), Editura Academiei R.S.R Bucharest · Zbl 0317.49011
[4] Brezis, H., Equations et inéquations non linéaires dans LES espaces vectoriels en dualité, Annls inst. Fourier. univ. Grenoble, 18, 115-175, (1968) · Zbl 0169.18602
[5] Browder, F.E., Non-linear equations of evolution, Ann. math., 80, 485-523, (1964) · Zbl 0127.33602
[6] Browder, F.E., Nonlinear operators and nonlinear equations of evolution in Banach spaces, Proc. symp. pure math., XVIII, 2, (1976)
[7] Crandall, M.G.; Nohel, J.A., An abstract functional differential equation and a related Volterra equation, Israel J. math, 29, 313-328, (1979) · Zbl 0373.34035
[8] Gutman, S., Compact perturbations of m-accretive operators in general Banach spaces, SIAM J. math., 13, 789-800, (1982) · Zbl 0499.47046
[9] Gutman, S., Evolutions governed by m-accretive plus compact operators, Nonlinear analysis, 7, 707-715, (1983) · Zbl 0518.34055
[10] Hirano, N., Local existence theorems for nonlinear differential equations, SIAM J. math. analysis, 14, 117-125, (1983) · Zbl 0533.34004
[11] Hirano, N., Abstract nonlinear Volterra equations with positive kernels, SIAM J. math. analysis, 17, 403-414, (1986) · Zbl 0596.45021
[12] Pavel, N.H., Invariant sets for a class of semi linear equations of evolutions, Nonlinear analysis, 1, 187-196, (1977) · Zbl 0344.45001
[13] Pavel, N.H.; Vrabie, I., Equations d’evolution multivoques dans des espaces de Banach, C.r. hebd. Séanc. acad. sci. Paris, 287, 315-317, (1978) · Zbl 0388.34036
[14] Pazy, A., A class of semi-linear equations of evolution, Israel J. math., 20, 23-36, (1979) · Zbl 0305.47022
[15] Vrabie, I.I., The nonlinear version of Pazy’s local existence theorem, Israel J. math., 32, 221-235, (1979) · Zbl 0406.34064
[16] Vrabie, I.I., An existence result for a class of nonlinear evolution equations in Banach spaces, Nonlinear analysis, 6, 711-722, (1982) · Zbl 0493.34050
[17] Vrabie, I.I., Compactness methods for an abstract nonlinear Volterra integrodifferential equations, Nonlinear analysis, 5, 355-371, (1981) · Zbl 0459.45011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.